Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Mar 14, 2014, 6:34 PM CDT for Henry County, Rock Island County, Illinois. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2014, 6:34 PM CDT (23:34 UTC)
- Expired
- Mar 15, 2014, 3:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 20 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2451 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WGUS53 KDVN 142334
FFWDVN
ILC073-161-150830-
/O.NEW.KDVN.FF.W.0001.140314T2334Z-140315T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT FRI MAR 14 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN HENRY COUNTY IN NORTHWEST ILLINOIS...
CENTRAL ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 330 AM CDT SATURDAY
* AT 619 PM CDT...FLASH FLOODING WAS REPORTED FROM AN ICE JAM THAT
STARTED AT THE 27TH STREET BRIDGE AND EXTENDED UPSTEAM. FLOODING
WAS OCCURING FROM THE 27TH STREET BRIDGE UPSTREAM TO THE ROUTE
84 BRIDGE. EVACUATIONS WERE TAKING PLACE AT THIS TIME SIDE
ALONG NORTH SHORE DRIVE AND SOUTH SHORE DRIVE IN MOLINE UPSTREAM
FROM THE 27TH STREET BRIDGE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE MOLINE...CARBON CLIFF AND
COLONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAMS CAN DEVELOP AND BREAK UP QUICKLY...RESULTING IN RAPID
FLOODING IMMEDIATELY UP OR DOWNSTREAM OF THE JAM. BE PREPARED TO MOVE
TO A SAFER LOCATION IF FLOODING DEVELOPS.
&&
LAT...LON 4147 9052 4147 9043 4151 9037 4144 9035
4144 9050
$$
DLF2 follow-up statements
082
WGUS73 KDVN 150232
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
932 PM CDT FRI MAR 14 2014
ILC073-161-150830-
/O.CON.KDVN.FF.W.0001.000000T0000Z-140315T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY IL-ROCK ISLAND IL-
932 PM CDT FRI MAR 14 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT SATURDAY
FOR CENTRAL ROCK ISLAND AND WEST CENTRAL HENRY COUNTIES...
AT 925 PM CDT...INFORMATION FROM EMERGENCY MANAGEMENT OFFICIALS
INDICATE THAT WATER LEVELS HAVE RECEEDED IN THE AREA OF THE ICE JAM.
HOWEVER THEY REPORTED THAT THE RIVER CHANNEL REMAINS FULL OF ICE AND
ADDITIONAL ICE JAMS ARE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAMS CAN DEVELOP AND BREAK UP QUICKLY... RESULTING IN RAPID
FLOODING IMMEDIATELY UP OR DOWN STREAM OF THE JAM. BE PREPARED TO
MOVE TO A SAFER LOCATION IF FLOODING DEVELOPS.
&&
LAT...LON 4147 9052 4147 9043 4151 9037 4144 9035
4144 9050
$$
DLF326
WGUS73 KDVN 150359
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 PM CDT FRI MAR 14 2014
ILC073-161-150405-
/O.CAN.KDVN.FF.W.0001.000000T0000Z-140315T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY IL-ROCK ISLAND IL-
1059 PM CDT FRI MAR 14 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ROCK ISLAND
AND WEST CENTRAL HENRY COUNTIES...
EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT THE ICE JAM ON THE ROCK
RIVER NEAR MOLINE WAS BREAKING UP SOME AND FLOOD WATERS UPSTREAM
FROM JAM WERE RECEDING SO THE FLASH FLOOD WARNING IS BEING
CANCELLED.
A FLASH FLOOD WATCH FOR HENRY AND ROCK ISLAND COUNTIES WILL REMAIN
IN EFFECT THROUGH SATURDAY AFTERNOON. EVEN THOUGH THE ICE JAM IS
BREAKING UP THE RIVER CHANNEL REMAINS FULL OF ICE SO THERE IS STILL
A THREAT OF MORE ICE JAMS DEVELOPING.
LAT...LON 4147 9052 4147 9043 4151 9037 4144 9035
4144 9050
$$
DLFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 3:19 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 14, 3:19 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 319 PM CDT FRI MAR 14 2014 .SYNOPSIS... ISSUED AT 236 PM CDT FRI MAR 14 2014 TYPICAL WINDY AND MILD MARCH WEATHER WAS IN PLACE THIS AFTERNOON ACROSS THE FORECAST AREA. AT 2 PM...THE SURFACE COLD FRONT WAS ROUGHLY FROM CHICAGO TO ST LOUIS. DEEP MIXING AND SUBSIDENCE BEHIND THE FRONT HAS ALLOWED TEMPERATURES TO WARM INTO THE MID AND UPPER 50S SOUTH OF I-80...WHILE DEVELOPING STRATO CU...STRONGER COLD AIR ADVECTION...AND PATCHY SNOW COVER WAS LIMITING THE HIGHWAY 20 CORRIDOR TO THE LOWER 40S. THE COLD FRONT WAS ASSOCIATED WITH A SURFACE LOW OVER EASTERN UPPER MI...WHICH HAD A WEAK TROUGH AXIS REACHING EAST ACROSS NORTHERN WI INTO CENTRAL MN. ALOFT...A STRONG SHORTWAVE WAS MOVING INTO THE GREAT LAKES WITH AN UPSTREAM RIDGE AXIS OVER THE NORTHERN ROCKIES. THE NEXT SHORTWAVE POISED TO AFFECT THE REGION THIS WEEKEND WAS EVIDENT ON WV IMAGES MOVING INTO THE PACIFIC NW. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 236 PM CDT FRI MAR 14 2014 INITIAL FOCUS IS TEMPERATURES TODAY INTO EARLY SATURDAY...THEN DEVELOPING PRECIPITATION AS THE ENERGY MOVING INTO THE NW LEADS TO CYCLOGENESIS OVER THE PLAINS. TONIGHT...INCOMING CLOUD COVER OVER N CENTRAL IA INTO MN AND EASTERN SD IS LOOKING MORE INSTABILITY DRIVEN IN TIME AND SHOULD AFFECT MAINLY THE NORTHERN HALF OF THE FORECAST AREA BEFORE DISSIPATING THIS EVENING...AS INDICATED BY SHORT TERM MODEL LOW LEVEL RH TRENDS. THIS PROCESS WILL BE HELPED ALONG BY MID LEVEL SUBSIDENCE AHEAD OF THE UPPER RIDGE OVER THE ROCKIES. AT THE SURFACE...HIGH PRESSURE IS ANCHORED WELL TO THE NORTH OVER CENTRAL CANADA...LEADING TO A COL TYPE REGION OVER THE FORECAST AREA TONIGHT AS THE LOW CONTINUES WESTWARD. THIS COMBINATION OF CLEARING SKIES AND LIGHT WINDS SHOULD ALLOW TEMPERATURES TO DROP BELOW FREEZING OVER MOST OF THE FORECAST AREA. LOOKING AT VERIFICATION FROM THE SOURCE REGION THIS MORNING...WILL HAVE COLDEST VALUES IN THE MID 20S CLOSEST TO THE LAST OF THE REMAINING SNOW IN THE FAR NORTH AND EAST WITH UPPER 20S TO LOWER 30S ELSEWHERE. SATURDAY...THE SHORTWAVE MOVING INTO THE NW U.S. IS EXPECTED TO EMERGE INTO THE PLAINS...WHERE IT BEGINS TO PHASE WITH A SEPARATE SOUTHERN STREAM LOW CURRENTLY OVER AZ. THIS LEADS TO THE DEVELOPMENT OF SURFACE LOW OVER THE CENTRAL PLAINS AND FORMATION OF A WARM FRONT AND TIGHT BAROCLINIC AXIS AT 850 MB OVER SOUTHERN IA INTO CENTRAL IL SATURDAY AFTERNOON. SOUTH OF THIS BOUNDARY ...SOUTH TO SOUTHEAST WINDS AND SUNSHINE SHOULD LEAD TO ANOTHER MILD DAY WITH HIGHS IN THE 50S TO NEAR 60 ALONG AND SOUTH OF THE HIGHWAY 34 CORRIDOR. TO THE NORTH...THE FRONTOGENESIS AND HIGH PRESSURE SINKING SOUTH OUT OF CANADA WILL LEAD TO EAST TO NORTHEAST WINDS. THIS ALONG WITH THICKENING CLOUD COVER IN THE WARM AIR ADVECTION ALOFT WILL LIMIT HIGHS TO THE UPPER 30S TO UPPER 40S OVER THE CENTRAL AND NORTHERN FORECAST AREA. WITH THIS LOW LEVEL COOL DRY AIR...MID LEVEL CONFLUENT FLOW ALOFT AND MORE FAVORABLE JET PLACEMENT FURTHER NORTH...MODEL QPF PLACEMENT INTO THE NORTHERN PORTIONS OF THE FORECAST AREA LOOKS OVERDONE. WILL INCLUDE LOW CHANCE POPS ACROSS THE FAR NORTH AND WEST FOR LATE AFTERNOON...BUT BETTER CHANCES FOR PRECIPITATION WILL HOLD OFF UNTIL SATURDAY NIGHT. MODEL FORECAST SOUNDINGS GENERALLY SUPPORT ALL PRECIPITATION IN THE FORM OF SNOW IF IT DOES DEVELOP IN THE NORTH WITH A WET SNOW/RAIN MIX CENTRAL AND WEST IF IT WERE TO DEVELOP IN THE AFTERNOON. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 236 PM CDT FRI MAR 14 2014 GENERALLY DRY AND MOSTLY SEASONABLE TEMPS FOR MID MARCH WITH SOME LIGHT SNOW OR FLURRIES POSSIBLE SATURDAY NIGHT INTO EARLY SUNDAY. OVERVIEW...INITIALIZATION AND VERIFICATION SLIGHTLY BETTER TODAY WITH GOOD CONSISTENCY ON LARGE SCALE ISSUES. THE AMERICAN SOLUTIONS CONTINUE A SLIGHT TOO MOIST BL. THIS CONSISTENT BIAS HAS BEEN ACCOUNTED FOR A COUPLE OF DAYS IN THE FORECAST. AMERICAN SOLUTIONS AND TOO A LESSER EXTENT OTHERS HAVE LOWERED THEIR SATURDAY QPF AMOUNTS BY 50-80 PERCENT THE PAST 24-48 HOURS. A SLIGHTLY DRIER EVENT THAN SOLUTIONS INDICATE IS SUGGESTED BEFORE THE EVENT OCCURS ON LATE SATURDAY PM AND SATURDAY NIGHT. VERIFICATION AND RUN TO RUN CONTINUITY SHOWS MINOR SENSIBLE WEATHER DIFFERENCES WITH A 70/30 MIX OF GFS TO HI-RES ECMWF/GEM-NH MOST FAVORED FIT. SATURDAY NIGHT...LIMITED FORCING AND MOISTURE SUPPORTS A 2 TO 5 HOUR BAND OF LIGHT PRECIPITATION TO SLIDE SE ACROSS THE FORECAST AREA. THERMAL PROFILES SUGGEST GOOD EVAPORATIVE COOLING WITH SIGNIFICANT CAA ALOFT. THIS PROVIDES GOOD CONFIDENCE THAT PRECIPITATION MAY START AS RAIN TO TRANSITION TO SNOW WITHIN 1 TO AT MOST 2 HOURS OF STARTING. A BRIEF PERIOD OF SLEET IS QUITE POSSIBLE FOR LATER SHIFTS TO CONSIDER. HAVE TRIED TO HAVE A PERIOD OF RAIN/SNOW CHANGING TO SNOW. SNOW TOTALS ARE AOB .5" TO LOCALLY NEAR 1 INCH NORTH OF I-80 CORRIDOR. MINS ARE GENERALLY 15 TO 25 WITH NORTH COLDER AS PARTIAL CLEARING OCCURS. BLUSTERY WINDS OF 15 TO 25 MPH AND SOME GUSTS TO NEAR 30 MPH STILL ON TRACK. SUNDAY...SKIES TO BECOME MOSTLY SUNNY WITH LINGERING LIGHT SNOW OR FLURRIES TO END BY MOVING TO THE SOUTH LATE MORNING. HIGHS...MINOR CHANGES MADE WITH UPPER 20S NORTH TO LOWER TO MID 30S SOUTH. GUSTY NE WINDS OF 15 TO 30 MPH TO DIMINISH TOWARD LATE AFTERNOON. SUNDAY...COLD FOR MID MARCH WITH LIGHT NE WINDS SUPPORTIVE OF VERY COLD IN LOW LYING LOCATIONS IN THE WAPSI AND ROCK RIVER VALLEY/S. LOWS IN THE TEENS WITH SOME ISOLATED VALUES NEAR 10F POSSIBLE NORTH OF I-80 FOR LATER SHIFTS TO REASSESS. MONDAY AND TUESDAY...SURFACE HIGH TO MOVE EAST WITH WARMING TREND WITH HIGHS ABOUT 35 TO 43 ON MONDAY AND ABOUT 10 DEGREES WARMER ON TUESDAY. LIMITED MOISTURE SUPPORTS ONLY LOW TO VERY LOW POPS TUESDAY WITH NEXT UPPER DISTURBANCE AS GULF MOISTURE CLOSED AND LOW TRACK TO PASS TO NW OR OVER FAR NW WHICH NOT FAVORABLE FOR ANY RAIN OR SNOW. WINDS MAY BECOME GUSTY TUESDAY AHEAD OF NEXT SHORT WAVE. IF THIS SYSTEM SLOWS DOWN BY 6+ HOURS ALLOWING FOR MORE MOISTURE OR TRACKS FURTHER SE THEN HIGHER POPS MAY NEED TO BE ADDED. LOWS SHOULD STAY AROUND FREEZING. WEDNESDAY THROUGH FRIDAY...ANY PRECIPITATION TO END BY MID DAY WEDNESDAY WITH ZONAL FLOW SUPPORTING TEMPERATURES AT OR ABOVE NORMAL WITH A WARMING TREND THU/FRI. SOME LOCAL TOOLS BASED ON 850 TEMPS SUGGEST HIGHER TEMPS BY 5 TO 8+ DEGREES FOR LATER SHIFTS TO REASSESS. SOME HIGHS IN THE 60S ARE NOT UNREASONABLE IF TRENDS CONTINUE. LOWS IN THE 20S WITH 30S LIKELY ON FRIDAY MORNING. THIS WILL CONTINUE TO AID DRYING AND THAWING OF AREA SOILS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 236 PM CDT FRI MAR 14 2014 THE SURFACE COLD FRONT HAS PUSHED EAST OF THE TERMINALS AS OF MIDDAY...LEAVING GUSTY WEST TO NORTHWEST WINDS IN ITS WAKE. WIND SPEEDS OF 15 TO 25 KTS AND POTENTIAL GUSTS TO 30 KTS THIS AFTERNOON...WILL DIMINISH TO LESS THAN 10 KTS THIS EVENING. A LARGE AREA OF LOW CLOUDS ADVANCING SOUTHEAST OUT OF MN AND NORTHERN IA WILL LIKELY RESULT IN A PERIOD OF MVFR CIGS AT ESPECIALLY CID AND DBQ THIS AFTERNOON. OVERNIGHT INTO SATURDAY MORNING...CONDITIONS WILL BE VFR WITH VARIABLE WINDS BECOMING EAST TO SOUTHEAST AS A LOW PRESSURE SYSTEM FORMS IN THE PLAINS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...SHEETS SHORT TERM...SHEETS LONG TERM...NICHOLS AVIATION...SHEETS
Hazardous weather outlook, Mar 14, 3:45 AM CDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 345 AM CDT FRI MAR 14 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-150845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 345 AM CDT FRI MAR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW AREA TRIBUTARY RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. THERE IS AN INCREASED POTENTIAL FOR ADDITIONAL BREAK-UP ICE JAMS ON AREA RIVERS DUE TO THE WARMER TEMPERATURES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...ANY REPORTS OF ICE JAMS WOULD BE GREATLY APPRECIATED. GROSS/ERVIN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:09 PM CDT | River Flood Warning | DVN | Whiteside | 5 days |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.